Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 139, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 22, 2004, 4:22 PM CDT for Gonzales County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 22, 2004, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2733 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 222122 SVRSAT TXC177-222215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 419 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GONZALES * UNTIL 515 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF WAELDER...OR ABOUT 6 MILES NORTHWEST OF GONZALES...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARWOOD AND OTTINE AT 430 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2963 9760 2947 9750 2970 9723 2977 9733 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:24 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 22, 3:24 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT THU JUL 22 2004 .DISCUSSION...PLUME OF MOISTURE AND ANTICIPATED WESTERN MOVEMENT OF TUTT LOW OVER SOUTHWESTERN PORTION OF COUNTY WARNING AREA WILL GIVE WIDELY SCATTERED CONVECTION MAINLY TO EASTERN..SOUTHERN AND FAR WESTERN SECTIONS TONIGHT. CONTINUED GULF MOISTURE AND SEA BREEZE DEVELOPMENT FRIDAY WILL CONTINUE LOW CHANCES. INCREASING NORTHWEST FLOW ALOFT FRIDAY NIGHT AND SATURDAY WILL PRODUCE CONTINUED CHANCES OFOR SHOWERS AND THUNDERSTORMS AS A WEAK FRONT SLIPS SOUTHWARD INTO THE HILL COUNTRY WESTERN PLATEAU. THIS CONVERGENCE SHOULD MOVE LITTLE THROUGH EARLY SUNDAY AND BE FOCUS FOR CONTINUED DEVELOPMENT. CONTINUED MOVEMENT OF THE UPPER TROUGH IN TO THE SOUTHERN U.S. PLAINS WILL BE ENOUGH TO PUSH THE FRONT FURTHER SOUTHWARD BY LATE SUNDAY. INCREASING NORTHWEST FLOW PATTERN AND UPPER DYNAMICS ENOUGH TO KEEP LOW POPS IN THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 76 93 76 / 30 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 95 74 95 73 / 30 10 10 10 DEL RIO INTL AIRPORT 96 76 97 76 / 10 20 20 20 SAN ANTONIO INTL AIRPORT 93 76 93 76 / 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/06
Hazardous weather outlook, Jul 22, 6:00 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT THU JUL 22 2004 TXZ171>173-183>194-202>209-217>225-228-231100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.